MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0860-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ovarian vein using ruby coils and lantern delivery microcatheter (lantern).During the procedure, a ruby coil was stuck and would not advance from the starting position within its introducer sheath; therefore, it was removed.The procedure was completed using a new ruby coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed a kinked introducer sheath.If the introducer sheath is mishandled during use, damage such as this may occur.This damage may have contributed to the reported difficulty advancing the ruby coil out of its introducer sheath during the procedure.During functional testing, the ruby coil was unable to advance through the kink in the introducer sheath.Further evaluation of the device revealed offset coil winds on the embolization coil.This damage was likely a result of forceful advancement against resistance during the procedure.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11290239
Report Number3005168196-2021-00234
Device Sequence Number3475757
Product Code HCG
UDI-Device Identifier00814548013213
UDI-Public00814548013213
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0860-A
Device Catalogue NumberRBY4C0860
Device Lot NumberF97910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date02/06/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Date Report Sent to FDA01/01/2005